MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 INTRODUCER; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648 INTRODUCER; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3046
Medical Device Problem Codes Failure to Advance (2524); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
The complainant reported a patient was implanted with an impella device for mechanical circulatory support.During implant, a long sheath was utilized.The physician attempted to advance the impella up the descending aorta and was unable.The sheath kinked.An aortogram was performed, showing plaque burden in descending where the impella was getting stuck.No issues putting pigtail and wire in (left ventricle) lv prior to the impella.Decision made to abort procedure.
 
Additional Manufacturer Narrative
The impella device was not received from the customer; therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.
 
Additional Manufacturer Narrative
The device was not returned; therefore, evaluation and analysis could not be performed.A device history record review was conducted and confirmed the device passed all incoming inspection checks.The cause(s) of the reported failure to advance was determined to be patient condition as the patient had plaque and calcification of vessels preventing successful delivery of impella.Regarding the kink, the cause was determined to be patient condition as well as the patient had plaque and calcification of vessels.H6 component coding and investigation type, findings and conclusion coding have been updated based on the completed investigation.Correction: section e1 (initial reporter) was not fully populated in the initial report.This section has now been updated and completed to include all required information.Correction: the g1 manufacturing site name and address provided in the initial report was entered incorrectly.These fields should reflect the same information as g1 manufacturer contact name, facility, and address.

Brand Name
INTRODUCER
Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
OSCOR CARIBE LLC
zona franca las americas
autopista las americas km 22
santo domingo
GM  
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
7817390590
MDR Report Key24292824
Report Number1220648-2026-02593
Device Sequence Number9408172
Product Code DYB
UDI-Device Identifier00813502013269
UDI-Public(01)00813502013269(11)250131(10)S9557224
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS9557224
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer03/19/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date03/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite